MAUDE Adverse Event Report: STERIS CORPORATION SNOWDEN-PENCER; DIAMOND-FLEXTRIANGULAR RETRACTOR

STERIS CORPORATION SNOWDEN-PENCER; DIAMOND-FLEXTRIANGULAR RETRACTOR
Model Number 89-6110
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Steris is pending the return of the devices subject of the reported event for evaluation.A follow-up report will be submitted once additional information becomes available.Udi related data clarification - the lot/serial number is unknown; therefore, the applicable production identifiers were not included in the mdr.
 
Event or Problem Description
The user facility reported that during patient procedures two of their snowden-pencer mis diamond-flextriangular retractors "broke" resulting in procedure delays.No report of injury.
 
Additional Manufacturer Narrative
The devices subject of the reported event were returned to steris for evaluation.Upon evaluation, it was discovered that the tension cables to both devices were broken.The cause of the broken tension cables was attributed to user facility personnel not using the sterilization sleeve of the grasper.The snowden-pencer mis diamond-flex triangular retractor ifu states, "when sterilizing or storing the device, always use protective sterilizing sleeve provided.Failure to use the sleeve may result in premature device failure.This device should never be folded or bent to fit into a small sterilization tray." a steris account manager provided in-service training on the proper use and operation of the retractor.No additional issues have been reported.

Brand Name
SNOWDEN-PENCER
Common Device Name
DIAMOND-FLEXTRIANGULAR RETRACTOR
Manufacturer (Section D)
STERIS CORPORATION
5 sunnen drive
maplewood MO 63143
Manufacturer (Section G)
STERIS CORPORATION
5 sunnen drive
maplewood MO 63143
Manufacturer Contact
daniel davy
5960 heisley road
mentor, OH 44060
MDR Report Key21766117
Report Number1923569-2025-00004
Device Sequence Number18265414
Product Code GCJ
UDI-Device Identifier10885403122811
UDI-Public10885403122811
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K092684
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number89-6110
Device Catalogue Number896110
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/04/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/03/2025
Supplement Report FDA Received Date07/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown